Alert archive / Michigan / Winter Storm Warnings in 2008

Winter Storm Warning 6, NWS Gaylord, MI

February 14, 2008Manistee County, Missaukee County, Wexford County, Michigan

NWS Gaylord, MI issued this winter storm warning at Feb 14, 2008, 1:50 PM EST for Manistee County, Missaukee County, Wexford County, Michigan. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 14, 2008, 1:50 PM EST (18:50 UTC)
Expired
Feb 14, 2008, 10:50 PM EST
In force
9 hr
Issued by
NWS Gaylord, MI

Counties Manistee County, MI, Missaukee County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 100 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 14, 9:30 PM ESTSNOW 9.4Wellston, MI12 HR TOTAL THRU 9 PM. SNOWDEPTH 27 IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 141850
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
150 PM EST THU FEB 14 2008

...SNOW THIS AFTERNOON AND INTO TONIGHT...

.SNOW WILL CONTINUE THIS AFTERNOON AND INTO TONIGHT ACROSS
PORTIONS OF NORTHERN LOWER MICHIGAN. THE HEAVIEST SNOW WILL FALL
SOUTH OF A LINE FROM LELAND...TO GAYLORD...TO ALPENA. 

ARCTIC AIR WILL THEN INVADE THE REGION TONIGHT...SETTING THE STAGE
FOR LAKE EFFECT SNOW SHOWERS IN SOME OF THE TYPICAL SNOWBELT AREAS
OF NORTHWEST LOWER MICHIGAN.

MIZ031>033-150900-
/O.UPG.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/
/O.NEW.KAPX.WS.W.0006.080214T1850Z-080215T1000Z/
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY
150 PM EST THU FEB 14 2008

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS UPGRADED THE SNOW
ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5
AM EST FRIDAY. 

PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY. THE SNOW
WILL THEN TRANSITION TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL
SNOW ACCUMULATIONS BY FRIDAY MORNING OF 5 TO 10 INCHES ARE
EXPECTED...WITH THE HEAVIEST SNOW AROUND MANISTEE...FRANKFORT...
AND CADILLAC.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

MIZ020-021-025>028-150900-
/O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING
150 PM EST THU FEB 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY...
ESPECIALLY SOUTH OF TRAVERSE CITY AND GAYLORD. THE SNOW WILL
TRANSITION TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW
ACCUMULATIONS BY FRIDAY MORNING OF 4 TO 6 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ029-030-034>036-041-042-150500-
/O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/
OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MIO...HARRISVILLE...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
150 PM EST THU FEB 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

PERIODS OF SNOW ARE EXPECTED THROUGH THIS EVENING. TOTAL SNOW
ACCUMULATIONS BY MIDNIGHT OF 3 TO 6 INCHES ARE ANTICIPATED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SMITH
2 follow-up statements
000 
WWUS43 KAPX 142124
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
424 PM EST THU FEB 14 2008

...LOCALLY HEAVY SNOW TONIGHT...

.SNOW AND SNOW SHOWERS WILL CONTINUE TONIGHT ACROSS PORTIONS OF
NORTHERN MICHIGAN. THE HEAVIEST SNOW WILL FALL SOUTH OF A LINE
FROM LELAND...TO GAYLORD...TO ALPENA. ARCTIC AIR WILL THEN INVADE
THE REGION TONIGHT...SETTING THE STAGE FOR LAKE EFFECT SNOW
SHOWERS IN SOME OF THE TYPICAL SNOWBELT AREAS OF NORTHWEST LOWER
MICHIGAN OVERNIGHT.

MIZ031>033-151000-
/O.CON.KAPX.WS.W.0006.000000T0000Z-080215T1000Z/
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY
424 PM EST THU FEB 14 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

SNOW...HEAVY AT TIMES...WILL TRANSITION TO LAKE EFFECT SNOW
SHOWERS TONIGHT. ADDITIONAL ACCUMULATIONS OF 4 TO 5 INCHES TONIGHT
WILL RESULT IN STORM TOTAL ACCUMULATIONS NEAR 10 INCHES.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

MIZ028-150500-
/O.EXT.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/
CRAWFORD-
INCLUDING THE CITY OF...GRAYLING
424 PM EST THU FEB 14 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

PERIODS OF SNOW WILL CONTINUE THIS EVENING. STORM TOTAL
ACCUMULATIONS BY MIDNIGHT WILL RANGE FROM 3 TO 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ020-021-025>027-151000-
/O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA
424 PM EST THU FEB 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

SNOW WILL TRANSITION TO SNOW SHOWERS TONIGHT. STORM TOTAL
ACCUMULATIONS BY FRIDAY MORNING WILL RANGE FROM 4 TO LOCALLY 8
INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MIZ029-030-034>036-041-042-150500-
/O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/
OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...MIO...HARRISVILLE...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
424 PM EST THU FEB 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

PERIODS OF SNOW WILL CONTINUE THROUGH THE EVENING. STORM TOTAL
ACCUMULATIONS BY MIDNIGHT WILL RANGE FROM 3 TO 6 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SMITH
000 
WWUS43 KAPX 150350
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1050 PM EST THU FEB 14 2008

...ACCUMULATING SNOW CONTINUES FOR PORTIONS OF NORTHERN MICHIGAN...

.INCOMING ARCTIC AIR MOVING OVER LAKE SUPERIOR AND NORTHERN LAKE
MICHIGAN WILL GENERATE LAKE EFFECT SNOW SHOWERS ACROSS THE
SNOWBELT OF EASTERN UPPER AND PORTIONS OF NORTHWEST LOWER MICHIGAN
TONIGHT.

MIZ031>033-150500-
/O.CAN.KAPX.WS.W.0006.000000T0000Z-080215T1000Z/
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY
1050 PM EST THU FEB 14 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

ALTHOUGH HEAVY SNOW HAS EXITED THE AREA...LAKE EFFECT SNOW SHOWERS
MAY PRODUCE UP TO AN INCH OF ACCUMULATING ACROSS MANISTEE AND
WEXFORD COUNTIES.

$$

MIZ028>030-034>036-041-042-150500-
/O.CAN.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/
CRAWFORD-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1050 PM EST THU FEB 14 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
ADVISORY. 

HEAVY SNOW HAS EXITED THE AREA...THUS THE SNOW ADVISORY CAN BE
CANCELLED.

$$

MIZ020-021-025>027-151000-
/O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/
LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-
INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT...
TRAVERSE CITY...KALKASKA
1050 PM EST THU FEB 14 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP OVERNIGHT ACROSS
THE ADVISORY AREA. THE HIGHEST ACCUMULATIONS LOOK TO BE CENTERED
AROUND THE GRAND TRAVERSE BAY AREA WHERE UP TO 3 INCHES OF
ADDITIONAL SNOW MAY FALL BY TOMORROW MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MC

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 14, 1:11 PM EST, 39 minutes earlier.

Area forecast discussion, Feb 14, 1:11 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
111 PM EST THU FEB 14 2008

.UPDATE...PER EARLIER DISCUSSION...HAVE TRIMMED NRN EXTENT OF
ADVISORY BASED ON RADAR AND SHORT TERM MODEL TRENDS. PERIODS OF
SNOW STILL EXPECTED FROM CHARLEVOIX TO GAYLORD TO ALPENA...BUT
BEST FGEN BANDING SHOULD REMAIN S. SIMILARLY...HAVE ADDED GLADWIN
AND ARENAC COUNTY TO ADVISORY. RADAR CONTINUES TO SHOW INCREASING
RETURNS FROM MANISTEE TO HOUGHTON LAKE...AND THIS TREND SHOULD
CONTINUE AS FORCING PROGRESSES EWD. RECENT SPOTTER REPORTS SHOW
3-5 INCHES IN VICINITY OF MANISTEE. GRB/MKX RADAR TRENDS SUPPORT
THIS IDEA...WITH STRENGTHENING/TIGHTENING OF W-E SNOW BAND IN E
CENTRAL WI. WILL CONSIDER WARNINGS FOR MANISTEE AND VICINITY NEXT
HR OR SO.

SMITH

&&

.AVIATION...PLENTY OF IFR/MVFR CONDITIONS ACROSS FORECAST
AREA...WITH LOWER CEILINGS AND SNOW. STEADIEST SNOW THROUGH THIS
EVENING IS EXPECTED S OF PLN/APN TAF SITES. HOWEVER...WITH NW FLOW
DEVELOPING BY THIS EVENING...STEADIER SYNOPTIC SNOW WILL
TRANSITION TO LAKE EFFECT.

SMITH

&&

.PREV DISCUSSION... /ISSUED 1027 AM EST THU FEB 14 2008/

UPDATE...A TOUGH FORECAST THIS MORNING. SURFACE MAP SHOWS LOW
PRESSURE OVER NRN LAKE MI. A WARM FRONT EXTENDS E ACROSS THE
STRAITS OF MACKINAC...WITH A COLD FRONT SWWD ACROSS WI TO VICINITY
OF THE QUAD CITIES. IN GENERAL -- PER EARLIER FORECAST THINKING --
TREND IS FOR INITIAL BURST OF WAA SNOW TO QUICKLY TRAVERSE NRN
LOWER AND ERN UPPER THROUGH EARLY THIS AFTERNOON... WITH BEST FGEN
FOCUS AND SNOW POTENTIAL SHIFTING TO AREAS S OF A TVC TO
HARRISVILLE LINE BY MID-LATE AFTERNOON. UPSTREAM RADAR TRENDS
CLEARLY SHOW THIS TREND. THIS MAKES NRN EDGE OF CURRENT ADVISORY A
BIT PROBLEMATIC. HOWEVER...WITH SNOW JUST ON THE INCREASE IN THE N
AND UNCERTAINTY REGARDING LAKE EFFECT SNOW TONIGHT (ON WHICH A
PORTION OF THE ADVISORY IS BASED) WILL KEEP CURRENT HEADLINES
INTACT -- TENTATIVELY.

THAT SAID...HAVE TRIMMED SNOW AMOUNTS ACROSS THE N AND BOOSTED
THEM A BIT IN THE FAR S. WILL MONITOR TRENDS OVER THE NEXT 2-3
HRS...AND GET A GOOD LOOK AT THE LES POTENTIAL LATER TONIGHT...
THEN CONSIDER SOME HEADLINE ADJUSTMENTS PERHAPS EARLY THIS
AFTERNOON.

SMITH

PREV DISCUSSION... /ISSUED 421 AM EST THU FEB 14 2008/

DISCUSSION...LONG WAVE TROUGHING WILL REMAIN ENTRENCHED OVER
EASTERN NORTH AMERICA THROUGH THE MIDDLE OF NEXT WEEK...WHICH SHOULD
ENSURE A CONTINUED COLDER THAN NORMAL PATTERN ON AVERAGE OVER THE
NEXT SEVEN DAYS.  WILL BE WATCHING A COUPLE OF FEATURES IN THE LARGE
SCALE PATTERN OVER THE NEXT SEVERAL DAYS...FIRST IS AN AREA OF
HEIGHT FALLS ASSOCIATED WITH UPPER VORTEX ALONG THE SOUTHWEST SHORE
OF HUDSON BAY THAT WILL SWEEP ACROSS THE REGION THROUGH FRIDAY.  THE
SECOND IS SHORT WAVE ENERGY DIGGING SOUTHEAST ACROSS THE FOUR
CORNERS REGION EARLY THIS MORNING.  THIS WAVE IS FORECAST TO SLIDE
THROUGH TX THIS WEEKEND...AND MAY EVENTUALLY GET SWEPT NORTHEAST
EARLY NEXT WEEK.  EVENTUAL DISPOSITION OF THIS ENERGY WILL BE OF
MUCH INTEREST TO THE GREAT LAKES REGION AS IT COULD BRING MORE
UNSETTLED (AND SNOWY) WEATHER TO MI FOR THE START OF THE NEXT WORK
WEEK.

IN THE NEAR TERM...MIDNIGHT SURFACE ANALYSIS SHOWS A STATIONARY
FRONTAL BOUNDARY CUTTING THROUGH THE STRAITS...EXTENDING WEST BACK
TO A WEAK FRONTAL WAVE NEAR FSD.  THIS WAVE WILL RIPPLE THROUGH THE
STATE LATER TODAY...WITH ANOTHER PUSH OF ARCTIC AIR SPILLING INTO
THE WESTERN LAKES IN ITS WAKE OVERNIGHT/FRIDAY.  HIGH PRESSURE THEN
BUILDS INTO THE REGION FOR THE START OF THE WEEKEND.  WIDESPREAD
AREA OF SNOW HEADED TOWARD NORTHERN MI THIS MORNING...SO DEALING
WITH THAT WITH REGARD TO SNOW AMOUNTS AND POSSIBLE HEADLINES WILL BE
THE MAIN FORECAST ISSUE THIS CYCLE...WITH THE RETURN OF COLDER AIR
AND SUBSEQUENT LAKE EFFECT SNOW SHOWERS FOR LATER TONIGHT AND FRIDAY
THE OTHER FORECAST ISSUE.

TODAY/TONIGHT...AREA RADARS SHOW SNOW SPREADING QUICKLY EAST EARLY
THIS MORNING ACROSS WI/WESTERN AND CENTRAL UPPER MI.  HOWEVER...
THERE ARE SEVERAL CONCERNS REGARDING POTENTIAL SNOW ACCUMULATIONS
BASED ON RADAR TRENDS. OVERALL FORCING IS NOT BAD...LOW/MID LEVEL
WARM ADVECTION RESULTING IN MODEST QG SUPPORT...DIVERGENCE IN RRQ
OF A JET STREAK EAST OF LAKE SUPERIOR...AND PERHAPS SOME WEAK
FRONTOGENETIC FORCING THOUGH APPEARS MUCH OF THAT FORECAST TO BE
FOCUSED ON SOUTHERN WI.  IN GENERAL STILL APPEARS NORTHERN LOWER
WILL BEAR THE BRUNT OF THIS EVENT...BUT WATCHING RADAR TRENDS
STARTING TO GET CONCERNED THAT THE NORTHERN EDGE OF BETTER
ACCUMULATIONS MAY END UP SETTING UP SOUTH OF M-32. SNOW STARTING
TO WIND DOWN ACROSS NORTHWEST WI...AND DOES APPEAR THAT THE SNOW
WILL BE TAPERING OFF A BIT ACROSS EASTERN UPPER AND THE TIP OF THE
MITT THIS AFTERNOON.  SOUTHWEST FLOW OFF LAKE MICHIGAN MAY ENHANCE
THINGS A BIT WITH 850MB TEMPERATURES FORECAST AROUND -12C AND
INVERSION HEIGHTS OVER NORTHERN LAKE MICHIGAN AROUND 850MB. BUT NOT
SURE THAT THIS WILL TIP THE BALANCE FOR THE TIP OF THE MITT COUNTIES
PLUS MACKINAC IF BETTER SYNOPTIC SNOW WINDS DOWN EARLY. THE OTHER
COMPLICATING FACTOR IS THE TRANSITION TO LES LATER TONIGHT AS
WINDS SHIFT...AND SINCE LES PARAMETERS WILL BE PRETTY DYNAMIC IS
MAKING IT TOUGH TO TRY AND QUANTIFY WHAT THE POTENTIAL
ACCUMULATIONS MAY BE. AS THE COLDER AIR COMES IN...LOW/MID LEVELS
BEGIN TO DRY OUT AND INVERSION HEIGHTS FLUCTUATE BETWEEN 850-900MB
WITH ARRIVAL OF STRONGER SUBSIDENCE. THINKING IS THAT THERE WILL
BE A WINDOW WHERE THERE COULD BE SOME DECENT BANDS IMPACTING AREAS
FAVORED BY 330 DEGREE FLOW. SO WITH ALL THAT...WILL CONFINE
HEADLINES ALONG/SOUTH OF M-32...EXCLUDING GLADWIN/ARENAC COUNTIES.
PLAN ON JUST CARRYING A SNOW ADVISORY...POTENTIAL COULD BE THERE
OVER NORTHWEST LOWER FOR THE COMBINATION OF SYNOPTIC PLUS LES
TONIGHT COULD PUSH 24 HOUR WARNING CRITERIA...BUT AFTER STARING AT
RADAR TRENDS FOR THE PAST HOUR AM MORE COMFORTABLE WITH JUST AN
ADVISORY AT THIS POINT AS AXIS OF HEAVIER SNOW COULD END UP SOUTH
OF THE NORTHWEST FLOW SNOW BELTS.

FRIDAY...SNOW SHOWERS WILL CONTINUE IN NORTHWEST FLOW FAVORED AREAS
FRIDAY AS 850MB TEMPERATURES SINK INTO THE -20C TO -24C RANGE.
ACCUMULATIONS ON THE ORDER OF A COUPLE OF INCHES EXPECTED.

MARINE ISSUES...WILL RUN WITH A SMALL CRAFT ADVISORY FOR THE LAKE
MICHIGAN SHORELINE FROM MANISTEE-GRAND TRAVERSE LIGHT FOR TODAY AND
TONIGHT...WILL PROBABLY NEED TO ADD IN GRAND TRAVERSE BAY FOR
TONIGHT. WILL REFRAIN FROM ISSUING AN SCA IN OTHER ZONES DUE TO
ICE COVERAGE.

EARLY EXTENDED RANGE (SATURDAY THROUGH MONDAY)...NO CHANGES MADE TO
EXTENDED FORECAST.

JPB

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...SNOW ADVISORY UNTIL 5 AM EST FRIDAY FOR MIZ020-021-025>028-
     031>033.

     SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MIZ029-030-034>036-
     041-042.

LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LMZ344>346.

LH...NONE.
&&
Hazardous weather outlook, Feb 14, 5:23 AM EST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
523 AM EST THU FEB 14 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
523 AM EST THU FEB 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW IS EXPECTED ACROSS NORTHERN MICHIGAN THROUGH
TONIGHT. HEAVIEST ACCUMULATIONS ARE EXPECTED SOUTH OF M-32 IN
NORTHERN LOWER MICHIGAN. SEE ONGOING ADVISORY FOR ADDITIONAL
DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

COLDER AIR WILL ARRIVE FRIDAY...WHICH WILL CONTINUE THE THREAT FOR
SNOW SHOWERS IN THE NORMALLY FAVORED LAKE EFFECT SNOW BELTS...
ALONG WITH SUB-ZERO WIND CHILLS FRIDAY MORNING.

A SIGNIFICANT WINTER STORM MAY IMPACT NORTHERN MICHIGAN IN THE
SUNDAY/MONDAY TIME FRAME...WITH HEAVY SNOW AND STRONG WINDS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

JPB

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 4:52 AM ESTSnow AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Crawford and 13 more24 hr

Nearby

Winter Storm Warnings in Michigan, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.